Texas, 2009Damaging Wind in Texas, August 12, 2009
August 12, 2009 · NWS EWX · 1 event in 1 county or zone
A weak front moved through central Texas and caused isolated thunderstorms which produced wind damage in Travis County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak front moved through central Texas and caused isolated thunderstorms which produced wind damage in Travis County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Aug 12, 2:19 PM CST, 36 minutes earlier.
Area forecast discussion, Aug 12, 2:19 PM CST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
319 PM CDT WED AUG 12 2009
.DISCUSSION...
EARLY THIS AFTERNOON...AIRMASS CONVECTION IS FIRING OVER OUR
HIGHER TERRAIN (HILL COUNTRY) AND PROPAGATING SOUTH ON OUTFLOW
BOUNDARIES TOWARD THE INTERSTATE 35 CORRIDOR. WETTING RAINS ARE
SPOTTY AT BEST...WITH MOST OF THE AUSTIN AND SAN ANTONIO METRO
AREAS EXPECTED TO GET PRECIPITATION AMOUNTS LESS THAN ONE TENTH OF
AN INCH. ANOTHER ROUND OF DAYTIME HEATING-TRIGGERED CONVECTION IS
POSSIBLE THURSDAY...GENERALLY SOUTH OF TODAYS CROP.
PRESSURE HEIGHTS ARE FORECAST TO DECREASE SLIGHTLY OVERHEAD
THROUGH THE END OF THE WEEK AND INTO THE WEEKEND...WITH A WEAKNESS
DEVELOPING IN THE HIGH OVER OUR AREA EARLY NEXT WEEK. THIS WILL
ALLOW FOR AN INCREASE IN MOISTURE AND A SLIGHT DECREASE IN MAX
TEMPS...WITH A TREND TOWARD NORMAL GOING INTO THE MIDDLE OF NEXT
WEEK. THIS WOULD NORMALLY ADD-UP TO CONTINUING AFTERNOON/EVENING
CONVECTION...BUT COVERAGE WILL BE ISOLATED AT BEST WITH THE ONLY
WORTHY MENTION ACROSS OUR SOUTHEAST COUNTIES WHERE THE SEABREEZE
WILL PROVIDE A LOWER BOUNDARY LAYER FOCUS FOR INITIATION. BOTH
THE 12Z ECMWF AND GFS CONTINUE TO SHOW TROPICAL CYCLONE
DEVELOPMENT IN THE ATLANTIC OVER THE NEXT WEEK...WITH A 240H
POSITION BETWEEN CUBA AND THE BAHAMAS. STILL FAR OUT THERE...BUT
WORTH MONITORING.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 77 101 76 101 77 / 20 10 - - -
AUSTIN BERGSTROM INTL AIRPORT 72 100 72 100 73 / 20 10 10 - -
NEW BRAUNFELS MUNI AIRPORT 74 101 73 101 74 / 20 10 10 - -
BURNET MUNI AIRPORT 74 98 73 98 74 / 20 10 - - -
DEL RIO INTL AIRPORT 78 103 77 101 78 / 10 - - - -
GEORGETOWN MUNI AIRPORT 75 99 74 99 74 / 20 10 - - -
HONDO MUNI AIRPORT 73 100 73 100 74 / 10 10 - - -
SAN MARCOS MUNI AIRPORT 75 100 74 100 75 / 20 10 10 - -
LA GRANGE - FAYETTE REGIONAL 75 99 74 99 75 / 20 20 10 - -
SAN ANTONIO INTL AIRPORT 78 100 77 100 77 / 10 10 10 - -
STINSON MUNI AIRPORT 76 101 76 101 75 / 10 10 10 - -
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
11/18
Hazardous weather outlook, Aug 12, 4:19 AM CST, 10 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
519 AM CDT WED AUG 12 2009
TXZ171>173-183>194-202>209-217>225-228-131030-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
519 AM CDT WED AUG 12 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Thunderstorm Wind, Travis
- When
- August 12, 2:55 PM CST
- Where
- Travis County, 0.91 mi NW of Austin
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 30.280, -97.750
Thunderstorm wind gusts, estimated at 45 to 50 knots, knocked down tree limbs and power lines near the 1500 block of Enfield Road in Austin. Other trees were knocked down near thd downtown area blocking some streets.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Lightning Strike in Florida, August 12, 2009$235,000 · EF0 · 2 events
- Flash Flooding and Flood in Pennsylvania, August 12 to 13, 2009$100,000 · 3 events
- Flash Flood and Heavy Rain in West Virginia, August 12, 2009$80,000 · 2 events
- Flash Flooding in New York, August 12, 2009$60,000 · 2 events
- Flash Flooding and Flooding in Kentucky, August 12, 2009$35,000 · 13 events
- Hail and Damaging Winds in Texas, August 12, 2009$30,000 · 1.75 in hail · 16 events
- Flooding in North Carolina, August 12, 2009$50,000 · 2 events
- Lightning Strike in New Jersey, August 12, 2009$50,000 · 1 event
- Lightning Strike in Florida, August 12, 2009$50,000 · 1 event
- Flash Flood and Damaging Winds in Georgia, August 12, 20091 injured · $17,000 · 50 kt wind · 11 events
- Damaging Wind in Tennessee, August 12, 2009$25,000 · 60 kt wind · 1 event
- Lightning Strike in Texas, August 12, 2009$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 188841.